Alert archive / Minnesota / Heat Advisories in 2019
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 17, 2019, 2:41 PM CDT for 29 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jul 18, 2019, 12:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 2:41 PM CDT (19:41 UTC)
- In effect from
- Jul 18, 2019, 12:00 PM CDT
- Expired
- Jul 19, 2019, 8:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Twin Cities, MN
All 38 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 12 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS73 KMPX 171941 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 241 PM CDT Wed Jul 17 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ023>028-180345- /O.NEW.KMPX.HT.Y.0003.190718T1700Z-190720T0000Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 241 PM CDT Wed Jul 17 2019 ...HEAT ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 PM CDT FRIDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect from noon Thursday to 7 PM CDT Friday. * TEMPERATURE...Highs around 90 Thursday and 90 to 95 Friday, combined with dewpoints in the 70s, will make for heat indices around 95 to 105 degrees for both Thursday and Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
6 follow-up statements
009 WWUS73 KMPX 180251 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 951 PM CDT Wed Jul 17 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ023>028-181130- /O.CON.KMPX.HT.Y.0003.190718T1700Z-190720T0000Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 951 PM CDT Wed Jul 17 2019 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 7 PM CDT FRIDAY... * TEMPERATURE...Highs around 90 Thursday and 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees for both Thursday and Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ Borghoff
386 WWUS73 KMPX 181156 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 656 AM CDT Thu Jul 18 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ023>028-182100- /O.CON.KMPX.HT.Y.0003.190718T1700Z-190720T0000Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 656 AM CDT Thu Jul 18 2019 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT FRIDAY... * TEMPERATURE...Highs around 90 Thursday and 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees for both Thursday and Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
662 WWUS73 KMPX 182021 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 321 PM CDT Thu Jul 18 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ023>028-190430- /O.CON.KMPX.HT.Y.0003.000000T0000Z-190720T0000Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 321 PM CDT Thu Jul 18 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
313 WWUS73 KMPX 190446 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1146 PM CDT Thu Jul 18 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ023>028-191300- /O.CON.KMPX.HT.Y.0003.000000T0000Z-190720T0000Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 1146 PM CDT Thu Jul 18 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
244 WWUS73 KMPX 190831 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 331 AM CDT Fri Jul 19 2019 MNZ060>063-067>070-074>078-082>085-091>093-WIZ024-026-028-191645- /O.UPG.KMPX.HT.Y.0003.000000T0000Z-190720T0000Z/ /O.NEW.KMPX.EH.W.0002.190719T0831Z-190720T0300Z/ Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-Pierce-Pepin-Eau Claire- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chaska, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, River Falls, Prescott, Durand, and Eau Claire 331 AM CDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Warning, which is in effect until 10 PM CDT this evening. * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the upper 70s, will make for heat indices of 100 to 110 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ058-059-064>066-073-191645- /O.NEW.KMPX.EH.W.0002.190719T0831Z-190720T0300Z/ Meeker-Wright-Yellow Medicine-Renville-McLeod-Redwood- Including the cities of Litchfield, Monticello, Granite Falls, Olivia, Hutchinson, and Redwood Falls 331 AM CDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued an Excessive Heat Warning, which is in effect until 10 PM CDT this evening. * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the upper 70s, will make for heat indices of 100 to 110 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>057-WIZ014>016-191645- /O.EXB.KMPX.HT.Y.0003.000000T0000Z-190720T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Polk-Barron-Rusk- Including the cities of St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Osceola, Rice Lake, and Ladysmith 331 AM CDT Fri Jul 19 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect until 8 PM CDT this evening. * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$ WIZ023-025-027-191645- /O.EXT.KMPX.HT.Y.0003.000000T0000Z-190720T0100Z/ St. Croix-Dunn-Chippewa- Including the cities of Hudson, Menomonie, and Chippewa Falls 331 AM CDT Fri Jul 19 2019 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...Highs of 90 to 95 Friday, combined with dew points in the 70s, will make for heat indices of 95 to 105 degrees Friday afternoon. Low temperatures will only fall to 70 to 75, providing little relief from the heat. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
773 WWUS73 KMPX 191947 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 247 PM CDT Fri Jul 19 2019 MNZ058>070-073>078-082>085-091>093-WIZ024-026-028-200300- /O.CON.KMPX.EH.W.0002.000000T0000Z-190720T0300Z/ Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Pierce-Pepin-Eau Claire- Including the cities of Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, River Falls, Prescott, Durand, and Eau Claire 247 PM CDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TEMPERATURE...Highs of 90 to 95 this afternoon, combined with dew points in the upper 70s and low 80s, has resulted in heat indices of 105 to 115 degrees. Cooler temperatures are expected later tonight, as a cold front moves across the area. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun... and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ049>057-WIZ014>016-023-025-027-200100- /O.CON.KMPX.HT.Y.0003.000000T0000Z-190720T0100Z/ Stearns-Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Polk-Barron-Rusk-St. Croix-Dunn- Including the cities of St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 247 PM CDT Fri Jul 19 2019 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...Highs around 90 this afternoon, combined with dew points in the 70s, has resulted in heat indices of 95 to 105 degrees. Cooler temperatures are expected after sunset, as a cold front moves across the area. * IMPACTS...The high heat indices during the day will lead to increased risk for heat-related illness for those active outdoors or with limited access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:47 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 17, 12:47 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1247 PM CDT Wed Jul 17 2019
.updated for 18z taf discussion below...
.SHORT TERM...(Today through Thursday)
Issued at 340 AM CDT Wed Jul 17 2019
Two large areas of convection was noted on regional radar and
satellite imagery across North and South Dakota early this
morning. Several circulations /MCV/ were noted in these convective
complexes which will lead to uncertainties later today as outflow
from the convection and the remnants of the MCV will initiate
more thunderstorms this afternoon/evening across Minnesota, and
into western Wisconsin.
Todays forecast is based on the current limited instability across
southern Minnesota which should weaken the current complex of
thunderstorms from becoming more widespread as they reach southern
Minnesota this morning. The best chance of morning convection will
be across western Minnesota, but downplayed the chances farther to
the east until late in the day. As previously stated, outflow from
the convection, and the circulations, will lead to uncertainties of
where will the afternoon thunderstorms develop? However, as the
stronger short wave that is currently across Montana this morning
moves over the region tonight, a better chance of more organized
convection should develop. This leads to likely percentages in the
evening across central and southern Minnesota, and only chance
percentages today.
Mid-level wind speeds will increase later today in response to the
anticipated short wave. SPC has highlighted our region with severe
weather potential and this seems reasonable based on the severe
weather parameters expected. The other weather element is the
abnormally high precipitable water content over the region, and the
expected very anomalous water vapor transport later tonight over
Minnesota/Wisconsin. Due to the recent heavy rainfall, and the
anticipated very high rainfall rates from the anomalous
precipitable water values, a flash flood watch has been issued for
portions of east central and south central Minnesota, as well as
west central Wisconsin.
.LONG TERM...(Thursday night through Tuesday)
Issued at 340 AM CDT Wed Jul 17 2019
Slight ridging will give way to troughing over the weekend, with
northwest mid/upper flow taking hold ext week as ridging builds
in the western US. This change in the pattern will finally allow
for less heat and lower humidity across the region, with a reduced
chance for showers and thunderstorms from the weekend onward.
Didn't see any reason to meaningfully deviate from the consensus
guidance, so only made minor adjustments where known biases exist
(such as nighttime low temperatures in the metro area).
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1245 PM CDT Wed Jul 17 2019
There is a very high probability of TSRA across central/southern
Minnesota during the evening/overnight. Timing of the heaviest
rainfall, and strongest winds remain the most uncertain at
individual locations. Will continue the chance of MVFR cigs/vsbys
psbl IFR cigs/vsbys in TSRA and some lower clouds development
following any convection. Looks like best TSRA potential develop
after 00Z THU over the northwest CWA and then developing east and
south overnight. Will trend exiting west central WI after 08z or
so. Surface winds SE-S and a bit gusty to the west and wind
shifting more westerly as front/thunder exit overnight into THU.
KMSP...
Brief period of MVFR cigs as -shra area dissipates. Then expect
any redevelopment mainly after 00z THU. Best window looks to be
03z- 07z with attendant lower cigs/vsbys. Conditions will become
VFR again mainly after 12z Thursday.
/OUTLOOK FOR KMSP/
Fri...VFR. Isolated TSRA. Winds SW 5 kts becoming NW.
Sat...VFR. Chc TSRA. Wind NE 5 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for WIZ023>026.
MN...Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for MNZ060>063-068>070-076>078-083>085-092-093.
&&
SHORT TERM...JLT
LONG TERM...
AVIATION...DWEHazardous weather outlook, Jul 17, 3:35 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 335 AM CDT Wed Jul 17 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181300- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 335 AM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms today and tonight, with large hail, damaging wind gusts, and tornadoes possible. Locally excessive rainfall is also a possibility with thunderstorms today and tonight, and a Flash Flood Watch is in effect for east central and portions of south central Minnesota and west central Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for additional thunderstorms from late Thursday though the weekend, with a few severe storms possible over that time period along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and tonight.
In the hours before
Local storm report, Jul 17, 10:31 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 AM CDT WED JUL 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW MINNEAPOLIS 44.95N 93.30W
07/17/2019 M2.36 INCH HENNEPIN MN COCORAHS
24 HOUR TOTAL. COCORAHS STATION MN-HN-147
MINNEAPOLIS 1WSW.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:50 AM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Carver, Dakota, Faribault, Freeborn and 9 more | 27 hr |
| Jul 16, 8:02 PM CDT | Special Weather Statement | MPX | Chippewa | 88 min |
Nearby
Heat Advisories in Minnesota, 2019Heat Advisories in Wisconsin, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.